MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code High Sensing Threshold (2574)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description: the emag® system is an in vitro diagnostic medical device intended for the automated isolation (purification and concentration) of total nucleic acids (rna/dna) from biological specimens, with liquid and homogeneous properties (as part of their natural characteristics or after pre-treatment).For in vitro diagnostic applications, the emag® system is intended to be used in clinical laboratories only.The emag® system has been validated with biomérieux reagents and applications.Biomérieux is not responsible for the validation of third-party applications and/or third-party commercial kits.The emag® system is intended for use by laboratory health professionals only.Issue description: on 06-aug-2025, a customer from the united states notified biomérieux of obtaining multiple error codes when extracting patient samples with their emag instrument (ref.418591, serial number: (b)(6)).Customer states they are having ultrasound sensor issues error codes 10076,10077, 20253.Customer states the issues are on both sides of the instrument and it has been an ongoing issue but recently it has gotten worse.Customer was instructed to do an extraction buffer 3 (eb3) cleaning run, followed by a water run.They were also told to check the dispense needles and segment connectors for crystallization and check all reagent bottle connections.If it runs eb3 and water run with no errors, then they should continue and run some samples.The customer noted that they perform this run regularly and it always has issues within a run or two after.The customer is experiencing delayed results > 24 hours when these runs fail.The customer confirmed that the discrepant result did not lead to any adverse event related to the patient's state of health.At the time of this assessment, the number of patients involved is not known.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer from the united states regarding multiple error codes when extracting patient samples with their emag instrument (ref.(b)(4), serial number: (b)(6)).A biomérieux internal investigation has been completed with the following results: 1.Immediate actions performed.Both ultrasound sensors were replaced without any improvement of the situation.2.Investigation result : as the replacement and calibration of both uss sensors did not solve the problem, global customer service (gcs) requested the log collection of both of the customer's instruments ((b)(6)).The logs allowed gcs to compare the uss reading of the four (4) sections and the outcome of this log analysis is the following: the performed investigation demonstrated that the same behavior was encountered on both sections of both instruments installed (s/n (b)(6) and s/n (b)(6)); specifically, the logs analysis showed several uss readings out of the threshold limits at several different positions and extraction steps for the same sample types and extraction methods used.For the above reasons the most probable root cause of the reported issue is represented by a handling issue during the sample extraction / sample preparation, leading to foam or bubbles that disrupted the uss reading.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
danielle cooper
595 anglum road
hazelwood, MO 63042
MDR Report Key22877529
Report Number9615037-2025-00035
Device Sequence Number10371296
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown